You are here:

Pharmacy/labetalol hcl


QUESTION: eric,im 80 and I was having trouble keeping my blood pressure doctor prescribed labetalol hct 100 mg to be taken twice side effects it quotes liver liver is healthy,is this side effect of liver failure masybe I should not  amplondine medicine is it safe.i know it knocks me out all day

ANSWER: Hi Howard,
Labetalol slows down heart rate and can make you feel very tired. I am not sure why your doctor chose this particular combination. Can you please tell me what you have tried in the past that did not work.
Thank you for using Allexperts..
Eric Brandt, B.Sc. Pharm

---------- FOLLOW-UP ----------

QUESTION: thamks for taking an interest in me that's 80 have diabetes,high blood pressure and mild atrial fibberation.I take ekg are always normal .I probably get a a-fib attack once a month and never lasts more then 40 minutes.i was taking lisinopril 20mg and amlodine 5mg at nite.daytime pressure always 135/70.the last 2 weeks around 800pm after supper I starting feeling warm and my blood pressure went as high as 185/80.could have been anxiety.when it went up to 185,i took a Xanax,and 2 hours later it would settle to 150/80 doctor increased linipril to 40 with 2 20s in am and 2 20s in pm.gane me 100mg labetaloltwice daily.could not handle labetalol in daytime so I take total 40mg lisinopril and only 100mg of labetalol once daily at dinner.does not knock me out as much and definitely brought evening blood pressure to 135/60.stopped amlodipine.i am concerned about labetalol and

I am 80 and have mild atrial fibberation for which I take eliquis.I have attacks maybe every 3 months and they last at most 60 minutes.also have diabetes and hypertension very well controlled.previously I was  taking  20mg lisinopril and amlodipine 5mg.about 2 weeks ago after supper I start ed feeling warm on forehead and my pressure went up to 185-190 over this could have been anxiety because after taking Xanax it settled down to 150/75 still too high.i now take 40mg lisinopril instead of 20 and 100mg labetalol at nite only/could not handle daytime brought my pressure down but I am concerned about liver damage with labetalol.thinking of trying the amplodipine in evening again instead of labetalol.i don't think this is good for liver.if I can control my anxiety maybe I wont need the labetalol.i don't know if this drugeven at 100mg is safe long term.eagerly waiting on your advice

Hi Howard,
I would not be too concerned about labetalol and liver. For peace of mind have your doctor check your liver function now, and repeat in 1 and 3 months to see if there any changes. It is a simple blood test.
Thank you for using Allexperts.
Eric Brandt, B.Sc. Pharm


All Answers

Answers by Expert:

Ask Experts


Eric Brandt


I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.


I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.

The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to

©2016 All rights reserved.